Title: Corticosteroid-induced myopathy and the respiratory muscles. Report of two cases
Authors: Janssens, Stefan
Decramer, Marc #
Issue Date: Jun-1989
Publisher: Amer coll chest physicians
Series Title: Chest vol:95 issue:5 pages:1160-1162
Abstract: Two women with connective tissue disease developed a characteristic steroid-induced myopathy. Reduced maximal transrespiratory pressures indicated reduced respiratory muscle strength. Gradual steroid dosage tapering resulted in prompt clinical improvement and marked increases in respiratory muscle strength, maximal inspiratory pressure increasing by 33 percent in one patient and by 70 percent in the other. This reversible steroid-induced respiratory muscle weakness may be of great significance in reconsidering long-term steroid therapy in patients with underlying lung disease.
ISSN: 0012-3692
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Cardiology
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science